My daughter is 2 years 8 months old. We observed high temperature yesterday night. She vomited and after cleaning her mouth we gave 5 mL Panadol. Thereafter, she has lay down on bed and after roughly 15 minutes of her sleep we observed a strange physical movement and that lasted approximately 5 to 10 minutes with the following typical observations. Her arms began to twitch, no noise or liquid from her mouth and eyes are not rolling as usual. We immediately rushed to hospital. The laboratory data showed temperature 38.5 degree Celsius. Initial blood test results were WBC count 27230 cells per cubic mm, polymorphs 82%, procalcitonin 0.8 ng/mL. In chest x-ray there are some right mid zone opacities seen. She stayed there as an inpatient for three days with liquid (Nacl 0.45% and Dextrose 5%) and antibiotics. Except procalcitonin all above values are dropped. Procalcitonin increased to 8.5 in between and on final discharge day it was 2 ng/mL. She had EEG test and the 16 channel sedated pediatric record channel done according to the 10:20 system of electrode placement, which is attached for your reference. She was prescribed with the following medications. Augmentin 228 mg/5 mL - 70 mL suspension in powder form, Mucosolvan, Biogaia Probiotic drops, Vitane liquid 200 mL, Nebulizer (Combivent 2.5 ml + Pulmicort 0.25 mg/mL) and Depakine 200 mg/mL.My concerns are can it be classified as a typical febrile convulsions with the present EEG report? Though the physical symptoms and a family run that is myself and her father had some sort of shivering in childhood observations show it as a normal febrile convulsions. Does a typical febrile convulsion cause any harm? With my limited knowledge and web reading, it never causes harm and also no medicine can stop the re-occurrence. But, still I am worried. What is the benefit of Depakine oral solution? Shall my daughter stop taking Depakine medicine? Please clear my doubts.
Welcome to icliniq.com.
I have read your query thoroughly, seen the reports (attachment removed to protect patient identity) and understood your concern.
For further information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician
Was this answer helpful?|
Thank you doctor,
Is the cause for seizure clear from earlier attached EEG report? Whether due to disorders or illness with fever. If not repeating EEG can clarify that? What does the slowing in EEG implies on my daughter's condition in a way a common man can understand? I will definitely discuss on intermittent medicine.
Welcome back to icliniq.com.
For further clarification consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician
Was this answer helpful?|
Query: Hi doctor, I am a 34 year old male, who weighs 82 kg. I am suffering from a bipolar affective disorder (BPAD), and have been advised to take Magnesium valproate 400 mg twice daily and Amisulpride 100 mg at bedtime. I am also taking Etizolam 0.25 mg in the morning and 0.5 mg at night, from two week... Read Full »
Query: Hello doctor, I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety and insomnia. I am on topamax 100 mg twice a day, clonapin 0.5 thrice a day as needed, Paxil 10 mg in the morning (recently started) also for the insomnia I was started on elavil... Read Full »
Article Overview: Previously known as petit mal seizures, this type of seizure is more commonly seen in children. Let us read on to know how it can be managed effectively in everyday life. Read Article
A seizure is caused by a brief period of abnormal electrical activity (electrical impulses) in a person's brain. An absence seizure has a generalized onset, meaning, it starts on both sides of the brain simultaneously. In this type, there is a sudden loss of awareness characterized by blank staring ... Read Article
Ask your health query to a doctor online?Ask a Paediatrician Now